Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 25, 2014, 2:40 PM CDT for 39 counties in Alabama. It took effect at Mar 26, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 2:40 PM CDT (19:40 UTC)
- In effect from
- Mar 26, 2014, 12:00 PM CDT
- Expired
- Mar 26, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS84 KBMX 251940 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT TUE MAR 25 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS CENTRAL ALABAMA TODAY AND WEDNESDAY... ALZ019-021>050-260200- /O.UPG.KBMX.FW.A.0009.140326T1700Z-140327T0000Z/ /O.NEW.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/ /O.CON.KBMX.FW.W.0018.000000T0000Z-140326T0000Z/ CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 240 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR AREAS ALONG AND SOUTH OF LINE FROM REFORM...TO BIRMINGHAM... TO HEFLIN... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE NORTH AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TODAY...AND FROM THE EAST AROUND 5 TO 10 MPH ON WEDNESDAY. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT TODAY AND 18 PERCENT WEDNESDAY. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ011>015-017-018-020-260200- /O.UPG.KBMX.FW.A.0009.140326T1700Z-140327T0000Z/ /O.NEW.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- 240 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE EAST AROUND 5 TO 10 MPH WEDNESDAY. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 21 PERCENT WEDNESDAY. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
2 follow-up statements
189 WWUS84 KBMX 260035 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 735 PM CDT TUE MAR 25 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS CENTRAL ALABAMA ON WEDNESDAY... ALZ011>015-017>050-261100- /O.CON.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 735 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. * WINDS...WILL BE FROM THE NORTHEAST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
237 WWUS84 KBMX 261010 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 510 AM CDT WED MAR 26 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS CENTRAL ALABAMA ON WEDNESDAY... ALZ011>015-017>050-270000- /O.CON.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 510 AM CDT WED MAR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE NORTHEAST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 23 PERCENT. * IMPACTS...OF THE PROLONGED DURATION OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 12:20 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 25, 12:20 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT TUE MAR 25 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... A SUNNY BUT WINDY DAY IS TAKING SHAPE ACROSS CENTRAL ALABAMA. BETWEEN LOW PRESSURE STRENGTHENING OFF THE SOUTHERN EAST COAST AND HIGH PRESSURE BUILDING EASTWARD ACROSS THE PLAINS...THE TIGHTENED PRESSURE GRADIENT HAS RESULTED IN STRONG NORTHERLY WINDS ACROSS CENTRAL ALABAMA. THESE WINDS...ALREADY GUSTING TO 25-30 MPH...WILL CONTINUE THROUGH THE AFTERNOON AND LIKELY STRENGTHEN SOME. STRONG COLD ADVECTION WILL ALSO CONTINUE...BRINGING COLDER AIR TO THE AREA. A BROKEN CLOUD DECK ASSOCIATED WITH A MID LEVEL SHORT WAVE HAS SPREAD INTO NORTH CENTRAL ALABAMA THIS MORNING. EXPECT THIS DECK TO SCATTER OUT AS IT CONTINUES SOUTHEASTWARD...BUT RESULT IN A CU FIELD THIS AFTERNOON ACROSS MUCH OF THE AREA. TEMPERATURES ARE RATHER TRICKY...GIVEN THE BALANCE OF SUN AND COLD ADVECTION. CURRENT TEMPERATURES RANGE FROM THE LOWER 40S ACROSS THE FAR NORTH TO MID 50S IN THE SOUTH. DO NOT THINK COLD NORTHERLY FLOW IS STRONG ENOUGH TO SIGNIFICANTLY OFFSET THE DAYTIME WARM UP...AND MOST LOCATIONS WILL WARM BY SEVERAL MORE DEGREES AT LEAST. GREATEST WARM UP WILL BE ACROSS THE SOUTHEAST. ONLY NEEDED TO ADJUST HIGHS BY A COUPLE DEGREES. WINDS WILL SUBSIDE THIS EVENING WITH CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING AREAWIDE...GRADUALLY FROM NORTH TO SOUTH BEGINNING BEFORE MIDNIGHT. 14 && .AVIATION... 18Z TAF DISCUSSION. LOOKING AT MOSTLY A WIND FORECAST FOR THE NEXT 24 HOURS. A BROKEN DECK OF 4-7KFT POST FRONTAL CLOUDS HAS MOVED OVER NORTH CENTRAL ALABAMA FROM THE NORTH. THIS CLOUD DECK SHOULD REMAIN OVER THE NORTHERN TAF SITES THOUGH THE AFTERNOON BEFORE DISSIPATING THIS EVENING WITH BOTH INCREASING SUBSIDENCE AND THE LOSS OF DAYTIME HEATING. GUSTY NORTHWESTERLY WINDS TODAY WILL WEAKEN TONIGHT AS THE FRONT CONTINUES TO MOVE OVER THE SOUTHERN GULF OF MEXICO AND THE SURFACE PRESSURE GRADIENT RELAXES. LIGHTER NORTH TO NORTHEASTERLY WINDS ARE EXPECTED ACROSS CENTRAL ALABAMA TOMORROW. 77/GLEASON && .FIRE WEATHER... SURFACE HIGH PRESSURE TO THE NORTHWEST WILL PRODUCE STRONG NORTHERLY WINDS ACROSS CENTRAL ALABAMA. DRY AIR WILL FILTER INTO THE AREA THIS MORNING AND AFTERNOON...CAUSING RH VALUES TO FALL BELOW CRITICAL LEVELS FOR MUCH OF CENTRAL ALABAMA. THIS WILL COMBINE WITH GUSTY WINDS AND LEAD TO RED FLAG CRITERIA THIS AFTERNOON. THE WINDS WILL BECOME CALM OVERNIGHT...HOWEVER DRY AIR WILL REMAIN IN PLACE THROUGH WEDNESDAY EVENING. SEVERAL HOURS OF RH VALUES BELOW CRITICAL LEVELS DURING THE AFTERNOON ON WEDNESDAY WILL LEAD TO ANOTHER DAY OF FIRE WEATHER CONCERNS. WINDS WILL BECOME SOUTHERLY ON THURSDAY AND MOISTURE WILL INCREASE AHEAD OF OUR NEXT RAIN PRODUCER. && .PREV DISCUSSION... /ISSUED 333 AM CDT TUE MAR 25 2014/ TEMPERATURES HAVE DROPPED SEVERAL DEGREES OVER THE LAST COUPLE OF HOURS...AS SKIES CLEAR AND FROST WILL STILL BE POSSIBLE EARLY THIS MORNING ACROSS THE WEST. CENTRAL ALABAMA WILL BE SITUATED BETWEEN A SURFACE LOW OFF THE ATLANTIC COAST AND A STRONG SURFACE HIGH OVER THE PLAINS. THIS PRESSURE GRADIENT WILL BRING WITH IT STRONG NORTHERLY WINDS WHICH WILL FILTER IN DRY AND MUCH COLDER AIR ACROSS CENTRAL ALABAMA TODAY. A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THIS AFTERNOON. THIS WILL ALSO LEAD TO FIRE WEATHER CONCERNS FOR THE AREA...SEE THE FIRE WEATHER SECTION FOR MORE DETAILS. UPPER LEVEL RIDGING BUILDS INTO THE AREA BEGINNING THIS EVENING...WITH NORTHERLY WINDS CONTINUING TO FILTER IN THE COLD AIR ACROSS CENTRAL ALABAMA OVERNIGHT. STILL EXPECTING A WIDESPREAD FREEZE ACROSS CENTRAL ALABAMA...WITH TEMPERATURES IN THE UPPER 20S ACROSS MUCH OF THE AREA. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING SHORTLY AFTER SUNRISE ON WEDNESDAY. THE SURFACE HIGH PRESSURE WILL SLIDE TO THE EAST ACROSS CENTRAL ALABAMA THROUGHOUT THE DAY ON WEDNESDAY...WITH NORTHERLY WINDS BECOMING SOUTHERLY BY WEDNESDAY EVENING. THIS WILL ALLOW FOR A STEADY STREAM OF GULF MOISTURE TO FILTER INTO CENTRAL ALABAMA AHEAD OF OUR NEXT SYSTEM. MODELS DISAGREE WITH THE EVOLUTION OF A WEAK UPPER LEVEL TROUGH...AND ASSOCIATED COLD FRONT. HOWEVER...THE LATEST GUIDANCE SHOWS THE EURO COMING MORE IN LINE WITH THE GFS...WITH A SLOW MOVING COLD FRONT AFFECTING CENTRAL ALABAMA DURING THE LATTER PART OF THE WORKWEEK. AN UPPER LEVEL LOW WILL SLIDE TO THE EAST OF THE ROCKIES AND MOVE ACROSS THE CENTRAL PLAINS ON THURSDAY. MEANWHILE...STRONG SURFACE CYCLOGENESIS WILL OCCUR WITH A DEVELOPING COLD FRONT TRAILING SOUTHWARD. AS THIS SYSTEM MOVES TO THE EAST...SEVERAL SHORTWAVES AHEAD OF THE FRONT WILL SLIDE THROUGH THE BROAD ZONAL FLOW ACROSS THE SOUTHEAST...WITH RAIN DEVELOPING WELL OUT AHEAD OF THE COLD FRONT. PRECIPITATION WILL ENTER THE WESTERN SECTION OF CENTRAL ALABAMA DURING THE EVENING ON THURSDAY AND THEN SPREAD EASTWARD OVERNIGHT. THE SLOW MOVING COLD FRONT WILL TRAIL BEHIND THIS RAIN SHIELD...ALLOWING FOR WIDESPREAD SHOWERS TO CONTINUE THROUGHOUT THE DAY ON FRIDAY. MEANWHILE...A SURFACE LOW WILL DEVELOP OVER THE ARKLATEX AND SLIDE NORTHEAST ALONG THE FRONT...AS THE MAIN SURFACE LOW SLIDES ACROSS THE GREAT PLAINS. A MORE AMPLIFIED TROUGH WILL DEVELOP ACROSS THE NORTHERN PLAINS AND FINALLY PUSH THE COLD FRONT THROUGH CENTRAL ALABAMA ON SATURDAY. KEPT SLIGHT CHANCE POPS IN FOR SATURDAY...TO ACCOUNT FOR A SLOWER TREND WITH THE FRONTAL PASSAGE. THE SEVERE THREAT STILL LOOKS MARGINAL AT THIS POINT. AS WAS MENTIONED YESTERDAY...THE DYNAMICS WILL REMAIN WELL TO THE NORTH...WITH THE PARENT LOW ACROSS THE GREAT LAKES. WHILE THERE ARE A COUPLE OF THINGS THAT STAND OUT THAT MAY LEAD TO THE LIKELIHOOD OF ORGANIZED THUNDERSTORMS...THE INCONSISTENCIES BETWEEN THE MODEL RUNS LEAD TO A LOWER CONFIDENCE. THE INITIAL PRECIPITATION SHIELD WILL BE IN AN AREA OF WEAK UPPER LEVEL DYNAMICS...AND ALTHOUGH INSTABILITY WILL BE THERE...THE WEAK LOW LEVEL WIND SHEAR WILL INHIBIT THE DEVELOPMENT OF STRONG UPDRAFTS. AS THE MAIN SURFACE FRONT MOVES THROUGH THE MISSISSIPPI VALLEY ON FRIDAY EVENING...THE SURFACE LOW MENTIONED ABOVE WILL MOVE JUST TO THE NORTHWEST OF CENTRAL ALABAMA. THIS DOES PUT US IN THE RIGHT AREA FOR SEVERE THUNDERSTORMS TO OCCUR...HOWEVER THE SURFACE LOW FILLS IN AS IT MOVES TO THE NORTHEAST...WHICH WOULD LIMIT THE AMOUNT OF WIND SHEAR ACROSS THE AREA. ADDITIONALLY...LOW AND MID LEVEL LAPSE RATES ARE MARGINAL AT BEST. ITS ALSO WORTH NOTING THAT THE LONG RANGE MODELS RARELY HANDLE THE MESOSCALE FEATURES VERY WELL THIS FAR IN ADVANCE. AS WE GET CLOSER TO FRIDAY...IT IS LIKELY THESE WILL COME TOGETHER A LITTLE BETTER. FOR NOW...WILL KEEP ANY MENTION OUT OF THE HWO...BUT IT DOES BEAR WATCHING. HIGH PRESSURE BUILDS BACK INTO THE AREA BY SUNDAY...LEAVING DRY CONDITIONS FOR THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES WILL REMAIN NEAR NORMAL VALUES THROUGH TUESDAY. 73 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN... CHAMBERS...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE... GREENE...HALE...JEFFERSON...LEE...LOWNDES...MACON...MARENGO... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA. FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ALL OF CENTRAL ALABAMA. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Mar 25, 12:32 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT TUE MAR 25 2014 ALZ011>015-017>050-261800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1232 PM CDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT HAS MOVED OVER CENTRAL ALABAMA...WHICH WILL BRING WINDY CONDITIONS WITH IT THROUGH 7 PM THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH A FEW GUSTS GREATER THAN 35 MPH ARE LIKELY. THESE STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AREAS ALONG AND SOUTH OF A REFORM TO BIRMINGHAM TO HEFLIN LINE THROUGH 7 PM THIS EVENING. OUTDOOR BURNING IS DISCOURAGED. TEMPERATURES WILL FALL BELOW FREEZING ACROSS CENTRAL ALABAMA AS EARLY AS 10 PM FOR OUR NORTHERN COUNTIES AND AS LATE AS 5 AM IN THE SOUTHEAST. LOCATIONS ACROSS THE NORTH COULD SEE BELOW FREEZING TEMPERATURES FOR UP TO 8 HOURS BY WEDNESDAY MORNING. LOCATIONS ACROSS THE SOUTH COULD SEE BELOW FREEZING TEMPERATURES FOR AROUND 4 HOURS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD BELOW FREEZING TEMPERATURES WILL CONTINUE ACROSS ALL OF CENTRAL ALABAMA UNTIL AS LATE AS 10 AM WEDNESDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AS DRIER AIR SPREADS INTO THE AREA. TEMPERATURES MAY BRIEFLY DIP BELOW FREEZING AGAIN EARLY THURSDAY MORNING FOR A FEW OF OUR TYPICALLY COLDER NORTHERN AND EASTERN LOCATIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:20 AM CDT | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Mar 25, 3:20 AM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 25 more | 16 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.